Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 75, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 2015, 4:00 PM CDT for 7 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 4:00 PM CDT (21:00 UTC)
- Expired
- May 24, 2015, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160
WGUS54 KOUN 242100
FFWOUN
OKC047-053-071-073-083-103-119-250100-
/O.NEW.KOUN.FF.W.0075.150524T2100Z-150525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
KAY COUNTY IN NORTHERN OKLAHOMA...
CENTRAL LOGAN COUNTY IN CENTRAL OKLAHOMA...
WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
NOBLE COUNTY IN NORTHERN OKLAHOMA...
GRANT COUNTY IN NORTHERN OKLAHOMA...
GARFIELD COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 800 PM CDT
* AT 355 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. THE GARFIELD COUNTY EMERGENCY MANAGER REPORTED
MANY FLOODED ROADWAYS IN GARFIELD COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ENID...STILLWATER...PONCA CITY...GUTHRIE...BLACKWELL...PERRY...
TONKAWA...MEDFORD...PERKINS...NEWKIRK...HENNESSEY...LANGSTON...
CRESCENT...WAUKOMIS...POND CREEK...GARBER...LAHOMA...COVINGTON...
BILLINGS AND DOVER.
AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9705
3660 9691 3658 9689 3655 9690 3651 9703
3594 9704 3594 9714 3588 9715 3589 9785
3616 9810 3670 9810 3700 9744 3700 9675
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:55 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 24, 2:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SUN MAY 24 2015
.DISCUSSION...
WILL CONTINUE TO SEE SOME BANDS OF RAIN AFFECT MAINLY EASTERN TWO-
THIRDS OF THE AREA LATE TODAY INTO THIS EVENING. WITH TROPICAL
AIRMASS IN PLACE WE ARE RECEIVING HIGHER RAINFALL RATES THAN WOULD
OTHERWISE BE ANTICIPATED WITH THIS TYPE OF ACTIVITY. WILL
THEREFORE KEEP THE FLASH FLOOD WATCH FOR CURRENT AREA THROUGH 12Z
MONDAY MORNING.
THERE REMAINS A LOW CHANCE FOR A FEW ISOLATED STORMS ACROSS FAR
WESTERN SECTIONS OF THE AREA LATE TODAY... WOULD BE MAINLY A HAIL
THREAT ALONG WITH ISOLATED HEAVY RAIN.
ANOTHER UPPER SHORTWAVE WILL APPROACH FROM THE SOUTHWEST ON MONDAY
AFTN WITH A FEW MORE SHOWERS AND THUNDERSTORMS. HOWEVER MUCH OF
THE MORE WIDESPREAD HEAVY RAINFALL IS EXPECTED TO REMAIN SOUTH OF
THE RED RIVER.
WITH MODEST MID LEVEL FLOW WILL CONT TO SEE MINOR RIPPLES MOVE
THROUGH PORVIDING AT LEAST SOME OPPORTUNITY FOR SHOWERS AND
THUNDERSTORMS THROUGH THE MIDDLE PART OF THE UPCOMING WEEK. MORE
SUBSTANTIAL STORM SYSTEM MAY IMPACT THE SOUTHERN PLAINS BY THE END
OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 79 61 81 / 20 40 30 20
HOBART OK 60 78 57 82 / 20 40 20 20
WICHITA FALLS TX 63 79 60 85 / 20 50 20 20
GAGE OK 57 80 54 80 / 20 20 10 30
PONCA CITY OK 60 81 59 80 / 20 20 30 20
DURANT OK 65 78 63 83 / 30 70 50 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ008-012-013-
016>020-022>032-035-038>048-050>052.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ090.
&&
26/30Hazardous weather outlook, May 24, 11:45 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CDT SUN MAY 24 2015 OKZ004>048-050>052-TXZ083>090-251000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CDT SUN MAY 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .FLOODING... FLOODING REMAINS THE MAIN CONCERN THROUGH TONIGHT. NUMEROUS STREAMS AND RIVERS ARE FLOODING...AND ANY ADDITIONAL RAINFALL WILL DELAY RECOVERY...OR MAKE FLOODING WORSE. HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE ALONG AND EAST OF A LINE FROM ENID TO CLINTON ... HOBART AND WALTERS OKLAHOMA AND HENRIETTA TEXAS. .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A WEAK SURFACE BOUNDARY ACROSS THE TEXAS PANHANDLE SOUTHEAST ACROSS SOUTHWEST OKLAHOMA INTO WESTERN NORTH TEXAS. INSTABILITY AND WIND SHEAR WILL BE SUPPORTIVE OF SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 60 MPH ALONG WITH AND A LOW CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FLOODING... SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR SEVERAL DAYS. ANY ADDITIONAL RAINFALL WILL DELAY RECOVERY...OR CAUSE RIVERS TO RISE HIGHER. HEAVY RAIN WILL BE POSSIBLE MOST DAYS THROUGH THIS PERIOD...BUT THE MOST SIGNIFICANT RISK OF HEAVY RAIN WILL BE ON FRIDAY. .THUNDERSTORMS... THERE IS A RISK OF A FEW SEVERE STORMS MONDAY AND TUESDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH SATURDAY...AND A FEW MAY BE SEVERE EACH DAY...ESPECIALLY FRIDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| May 23, 7:06 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 24 min |
| May 23, 7:11 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more | 6 hr |
| May 23, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain | 28 min |
| May 23, 7:26 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| May 23, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 23, 7:30 PM CDT | Tornado Warning | OUN | Pottawatomie | 30 min |
| May 23, 7:41 PM CDT | Areal Flood Warning | OUN | Garfield, Noble | 8 hr |
| May 23, 8:05 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 25 min |
| May 23, 8:11 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 16 min |
| May 23, 8:35 PM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie | 6 hr |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay | 49 hr |
| May 23, 8:42 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| May 23, 9:08 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more | 6 hr |
| May 23, 9:17 PM CDT | Areal Flood Warning | OUN | Grant, Kay | 6 hr |
| May 23, 9:34 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 23, 9:39 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 69 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 59 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Payne | 5 days |
| May 23, 9:51 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 3 hr |
| May 23, 10:00 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 3 days |
| May 23, 10:03 PM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 24 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 37 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Cleveland, McClain, Pottawatomie | 4 days |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Hughes | 27 hr |
| May 23, 10:28 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | OUN | Pottawatomie | 46 hr |
| May 23, 11:52 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more | 8 hr |
| May 24, 12:46 AM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more | 6 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | OUN | Jackson, Tillman | 4 hr |
| May 24, 12:58 AM CDT | Areal Flood Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more | 13 hr |
| May 24, 1:02 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more | 29 hr |
| May 24, 1:10 AM CDT | Flash Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 3 more | 6 hr |
| May 24, 1:36 AM CDT | River Flood Warning | OUN | Kingfisher | 23 hr |
| May 24, 3:05 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 15 hr |
| May 24, 3:32 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 32 hr |
| May 24, 3:33 AM CDT | River Flood Warning | OUN | Kingfisher | 9 hr |
| May 24, 3:41 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 5 hr |
| May 24, 3:44 AM CDT | River Flood Warning | OUN | Hughes | 38 hr |
| May 24, 6:11 AM CDT | River Flood Warning | OUN | Hughes | 19 hr |
| May 24, 6:46 AM CDT | Areal Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more | 23 hr |
| May 24, 7:13 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 5 more | 23 hr |
| May 24, 7:38 AM CDT | Areal Flood Warning | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more | 23 hr |
| May 24, 8:01 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 23 hr |
| May 24, 9:01 AM CDT | River Flood Warning | OUN | Greer, Jackson | 23 hr |
| May 24, 12:15 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| May 24, 2:51 PM CDT | River Flood Warning | OUN | Logan | 24 hr |
| May 24, 3:08 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.